Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I need a new HIV treatment regimen
Jun 26, 2009

Hi Dr Henry, I'm at a point where I need to change my treatment regimen. I'm resistant to only viracept at this point but I've taken crixivan back in the day and had to stop due to side effects. I broke out in a head to toe rash from Atripla. I've recently had to stop Truvada, Norvir and Lexiva due to liver problems. I'm coinfected with HIV/HCV. My tcells are mid 200's, my viral load was undetectable before I stopped this about three weeks ago.

I'm no longer concerned with the amount of pills but with the least amount of side effects possible. What would you recommend? I meet with my ID doc 7/20 to discuss new options and I want to be informed when I go.

Thanks for your help

Response from Dr. Henry

You need to get a resistance profile including a Trofile (CCR5) assay. A regimen including some combination of a different boosted PI (such as darunavir), an alternative NNRI (such as etravirine), and integrase inhibitor (such as raltegravbir), and/or mariviroc (if Trofile assay shows CCR5 virus)would likely suppress your virus and it is likely some combination would be reasonably tolerated. KH



Previous
Dropped the Norvir
Next
ARV's and miscarriage (spontaneous abortion)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement